Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 28, 2001, 12:59 PM EDT for Albany County, New York. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 12:59 PM EDT (16:59 UTC)
- Expired
- May 28, 2001, 1:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Albany County, NY
The radar
The Albany radar (KENX), 28 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 281659 SVRALY NYC001-281715- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ALBANY COUNTY IN EASTERN NEW YORK * UNTIL 115 PM EDT * AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COLONIE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COHOES AND LATHAM AT 110 PM EDT GREEN ISLAND AT 115 PM EDT THE GREATEST THREAT FROM THIS STORM IS LARGE HAIL. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER NOW. LAT...LON 4281 7400 4264 7401 4275 7362 4292 7360
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:35 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 28, 10:35 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1035 AM EDT MON MAY 28 2001 ECHO TOPS GROWING IN ASSOCN WITH CONVECTION ACRS WASHINGTON CO NY...UP TO 32 THSD AT 1427Z. INVRSN BASED AT 25 HND FT ON 12Z KALY SOUNDING AND ABT 1 THSD FT DP. DCRG CLD COVER OVR PTNS OF CNTRL NY PER SATPIX...WORTHY OF UPDT TO TWEAK TEMPS UP A BIT IN WRN ZONES AND QPF FOR SRN VT UP. ERY LOOK AT NEW ETA PLACES H8 THETA-E TROF OVR FINGER LKS THIS MRNG INTO ERY AFTN...THEN BY 00Z ONE THETA-E TROF AXIS EXTENDS ACRS ADRNDCKS-CNTRL PA WITH SCNDRY THETA-E TROF AXIS INVOF CYOW-KPSM. THEREFORE PRIOR IDEA OF THUNDER OF GREATEST INTEREST BEING DURG ERYR PTNS OF AFTN SEEMS VALID. MCKINLEY/CSC .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:49 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 56 min |
| May 28, 12:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 51 min |
| May 28, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 51 min |
| May 28, 2:14 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 31 min |
| May 28, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 41 min |
| May 28, 4:31 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.